MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; SUCTION COAGULATOR

BOVIE MEDICAL CORP BOVIE; SUCTION COAGULATOR
Model Number SCH10
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that while using sch10 the surgeon received a light burn through his glove to his finger while depressing the cautery switch on th pencil.He felt a "zing" and immediately released the switch.
 
Additional Manufacturer Narrative
Customer gave the following information about use of the device: product is not available for return for further investigation.No pictures are available of the physicians burns.This is one of the first few times the customer is using the product as it is a replacement product for one of their standard used items.Generator used with accessory was megadyne mega power ref 1000 with sn (b)(4).Power settings during use were 0/40.Customer was using a coblator with the generator.(as a note- coblators are used for ablation, resection, and coagulation of soft tissue and hemostasis of blood vessels in otorhinolaryngology (ent) surgery).Customer stated they were grounding the patient using a grounding pad and the physician was not holding any metal instruments.Customer was using the device for 15-20 seconds at a time during a t and a surgery.The surgery was able to be completed successfully, however, about 15-20 mins into the surgery, the physician received a shock from the button on the sch10.Customer was asked further questions about the coblator on 6-16-2022: customer states coblator was not active during the shock experienced by the physician.Coblator information - coblator procise xp wand - smith and nephew (eica8872-01) for arthrocare ent.The customers competitor product similar to sch10 was a megadyne reg# 004125 with lot 210093.Ifu for customer generator, megadyne coagulator, and sch10 attached.Megadyne coagulator ifu does not call out a maximum kvp-p setting, however does have a minimum of 5.5 kvp-p.Sch10 has a maximum kvp-p of 9kvp-p.Both ifu's state to use the lowest possible power setting to achieve the desired affect.Complaint is unable to be confirmed without return of product.True root cause is unable to be determined at this time.However, it may be possible that after multiple uses of the device for activations of 15-20 seconds at a time at power setting 40 coag, may have exceeded the power rating on the sch10.This is the first complaint recorded for this product code for this occurrence.Based on the information received, no further actions are required.This can be seen as the final report.If additional information is received that alleges any additional patient or user involvement or the need for corrective actions, a follow up report will be submitted.

Brand Name
BOVIE
Common Device Name
SUCTION COAGULATOR
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key14854416
Report Number3007208013-2022-00025
Device Sequence Number6290038
Product Code GEI
UDI-Device Identifier00607151006532
UDI-Public00607151006532
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K033003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Model NumberSCH10
Device Catalogue NumberSCH10
Device Lot Number210806030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Initial Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown